Alert archive / Texas / Heat Advisories in 2012
Heat Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Jun 11, 2012, 3:57 AM CDT for 12 counties in Texas. It took effect at Jun 11, 2012, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2012, 3:57 AM CDT (08:57 UTC)
- In effect from
- Jun 11, 2012, 12:00 PM CDT
- Expired
- Jun 11, 2012, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, DeWitt County, TX, Dimmit County, TX, Frio County, TX, Gonzales County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Maverick County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4608 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS74 KEWX 110857 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 AM CDT MON JUN 11 2012 ...HEAT ADVISORY FOR THE RIO GRANDE AND SOUTH COASTAL PLAINS THIS AFTERNOON... .AN UPPER LEVEL RIDGE WILL SUPPORT WELL ABOVE NORMAL TEMPERATURES TODAY. SOUTHERLY FLOW WILL BRING MOIST GULF AIR INTO AREA...AND WHEN COMBINED WITH THE HEAT WILL PRODUCE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON. THE MAIN IMPACT AREA WILL BE THE RIO GRANDE PLAINS AND SOUTH COASTAL PLAINS. THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF U.S. 90...BUT DOES NOT INCLUDE METRO SAN ANTONIO. IT WILL BE HOT EVEN AT LOCATIONS OUTSIDE OF THE HEAT ADVISORY AREA...SO PRECAUTIONS SHOULD BE TAKEN. TXZ183-202-217>225-228-111700- /O.NEW.KEWX.HT.Y.0001.120611T1700Z-120611T2300Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 357 AM CDT MON JUN 11 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * TEMPERATURE...HIGH TEMPERATURES WILL VARY FROM 95 TO 100 ON THE COASTAL PLAINS...AND 100 TO 105 ALONG THE RIO GRANDE. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110. * IMPACTS...THIS IS THE FIRST EXTREMELY HOT WEATHER OF THE YEAR...SO BE CAREFUL NOT TO UNDERESTIMATE THE EFFECTS OF THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
1 follow-up statement
647 WWUS74 KEWX 111634 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 AM CDT MON JUN 11 2012 ...HEAT ADVISORY FOR THE RIO GRANDE AND SOUTH COASTAL PLAINS THIS AFTERNOON... .AN UPPER LEVEL RIDGE WILL SUPPORT WELL ABOVE NORMAL TEMPERATURES TODAY. SOUTHERLY FLOW WILL BRING MOIST GULF AIR INTO AREA...AND WHEN COMBINED WITH THE HEAT WILL PRODUCE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON. THE MAIN IMPACT AREA WILL BE THE RIO GRANDE PLAINS AND SOUTH COASTAL PLAINS. THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF U.S. 90...BUT DOES NOT INCLUDE METRO SAN ANTONIO. IT WILL BE HOT EVEN AT LOCATIONS OUTSIDE OF THE HEAT ADVISORY AREA...SO PRECAUTIONS SHOULD BE TAKEN. TXZ183-202-217>225-228-112300- /O.CON.KEWX.HT.Y.0001.120611T1700Z-120611T2300Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1134 AM CDT MON JUN 11 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES WILL VARY FROM 95 TO 100 ON THE COASTAL PLAINS...AND 100 TO 105 ALONG THE RIO GRANDE. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110. * IMPACTS...THIS IS THE FIRST EXTREMELY HOT WEATHER OF THE YEAR...SO BE CAREFUL NOT TO UNDERESTIMATE THE EFFECTS OF THE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jun 11, 3:37 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 11, 3:37 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 337 AM CDT MON JUN 11 2012 .DISCUSSION... TYPICAL SUMMERTIME STRATUS HAVE DEVELOPED ALONG AND EAST OF THE BALCONES ESCARPMENT AND ARE BEGINNING TO MAKE INROADS INTO THE HILL COUNTRY EARLY THIS MORNING. THE MAIN FORECAST ISSUES ARE THE HEAT IN THE SOUTH AND RIO GRANDE PLAINS TODAY...LOW POPS IN THE RIO GRANDE PLAINS THIS EVENING...AND THE GENERAL TEMP TREND FOR THE REMAINDER OF THE WEEK. RECENT MODEL RUNS ARE IN GOOD TO EXCELLENT AGREEMENT...WITH THE FORECAST BEING A 50/50 GFS/ECMWF SPLIT FOR SYNOPTIC FEATURES...AND A BIAS-CORRECTED CONSENSUS FOR TEMPS (GENERALLY GOING 2-4F ABOVE GFS TODAY). THE FIRST ISSUE IS THE NEED FOR A HEAT ADVISORY. OUR LOCAL CRITERIA ARE TWO OR MORE HOURS OF HEAT INDEX >= 105 AND OVERNIGHT LOWS OF 80F OR HIGHER...BUT THERE IS FLEXIBILITY ON BOTH CRITERIA. A LARGE ENOUGH PORTION OF THE RIO GRANDE PLAINS AND SOUTH COASTAL PLAINS WILL HAVE SIX HOURS WITH HEAT INDEX >= 105 (A FEW SPOTS APPROACHING 110) WITH LOWS 77-80F THIS MORNING AND ABOUT THE SAME TUESDAY MORNING. THUS...WILL ISSUE A HEAT ADVISORY FOR NOON TO 6 PM TODAY. THE VERY HIGH TEMPERATURES...APPROACHING MID AND UPPER LEVEL MOIST AIR FROM THE PACIFIC...AND SHORTWAVE TROUGHING OVER WEST TEXAS SHOULD BE ENOUGH TO INCREASE THE THREAT FOR ISOLATED THUNDERSTORMS OVER THE RIO GRANDE PLAINS THIS EVENING. HAVE OPTED TO GO WITH LESS THAN 20 POPS...BUT WILL INCLUDE THEM IN THE TEXT PRODUCTS. THERE MIGHT BE AN OUTSIDE RISK FOR MINIMALLY SEVERE HAIL OR DAMAGING WINDS...BUT THE CHANCES ARE SO SMALL THAT WILL NOT MENTION BEYOND HERE. OTHERWISE...THE MID AND UPPER LEVEL RIDGE WILL WEAKEN SOME THROUGH MID-WEEK...ALLOWING TEMPS TO SETTLE BACK TO NEAR NORMAL. SURFACE HIGH PRESSURE OVER THE EASTERN U.S. WILL MAINTAIN LOW-LEVEL FLOW OFF THE GULF...SO IT WILL BE HUMID THROUGH THE WEEK. SOME MODELS INDICATE A SMALL CHANCE OF STORMS IN OUR EXTREME NORTHEAST ON TUESDAY...AND OVER THE EASTERN 1/3 NEXT WEEKEND...BUT THAT IS UNCERTAIN AND FAR ENOUGH OUT TO STICK WITH A DRY FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 98 77 97 76 95 / - - 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 98 75 97 74 96 / - - 10 10 10 NEW BRAUNFELS MUNI AIRPORT 98 75 96 73 95 / - - 10 10 10 BURNET MUNI AIRPORT 99 75 96 74 94 / - - 10 10 10 DEL RIO INTL AIRPORT 106 78 101 78 99 / - 20 10 10 10 GEORGETOWN MUNI AIRPORT 99 75 96 74 94 / - - 10 10 10 HONDO MUNI AIRPORT 102 75 99 74 98 / - - 10 10 10 SAN MARCOS MUNI AIRPORT 97 75 95 75 94 / - - 10 10 10 LA GRANGE - FAYETTE REGIONAL 96 77 95 74 94 / - - 10 10 10 SAN ANTONIO INTL AIRPORT 99 77 96 77 95 / - - 10 10 10 STINSON MUNI AIRPORT 99 77 97 76 96 / - - 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...DE WITT...DIMMIT...FRIO...GONZALES... KARNES...KINNEY...LAVACA...MAVERICK...VAL VERDE...WILSON...ZAVALA. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...26
Hazardous weather outlook, Jun 10, 8:41 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 841 PM CDT SUN JUN 10 2012 TXZ171>173-183>194-202>209-217>225-228-120145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 841 PM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.